North Carolina, 2007

Hail and Damaging Winds in North Carolina, June 26, 2007

June 26, 2007 · NWS RAH · 5 events in 2 counties and zones

Scattered thunderstorms developed during peak heating as sea breeze boundary moved inland.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

Scattered thunderstorms developed during peak heating as sea breeze boundary moved inland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 26, 1:00 PM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 26, 1:00 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
200 PM EDT TUE JUN 26 2007

.SYNOPSIS...

RIDGING ALOFT WILL CONTINUE TO BE STRONG OVER NORTH CAROLINA
THROUGH WEDNESDAY NIGHT... THEN BEGIN TO BREAK DOWN THURSDAY INTO
FRIDAY. ESSENTIALLY THIS MEANS HOT TEMPERATURES WITH ONLY A SLIGHT
CHANCE OF DIURNAL THUNDERSTORMS THROUGH THURSDAY NIGHT. A
RELOADING OF THE PERSISTENT PATTERN THIS SPRING AND EARLY
SUMMER (STRONG RIDGING OVER THE CENTER OF THE CONUS/TROUGH WEST
COAST AND EAST COAST) IS EXPECTED FRIDAY INTO SUNDAY. THE
TRANSITION BACK TO THIS PATTERN WILL BRING A STRONG COLD FRONT TO
THE AREA BETWEEN FRIDAY AFTERNOON AND SATURDAY... WITH THE
LIKELIHOOD OF WIDESPREAD THUNDERSTORMS. MUCH DRIER AIR CAN THEN BE
EXPECTED SUNDAY INTO NEXT WEEK... AND BEYOND.
&&

.NEAR TERM /THROUGH TONIGHT/...

THE LATEST VISIBLE SATELLITE LOOP INDICATED CONVECTION DEVELOPING
OVER THE MOUNTAINS AT EARLY AFTERNOON. THE CONVECTION WAS MOVING
VERY SLOWLY TO THE NE. JUST AS IN PREVIOUS DAYS WITH THE CURRENT
PATTERN... SOME OF THIS CONVECTION WILL LIKELY BUILD OFF THE BLUE
RIDGE ACROSS PORTIONS OF THE W-NW PIEDMONT LATER THIS AFTERNOON
AND EVENING.

ELSEWHERE AT EARLY AFTERNOON... IT WAS GENERALLY SUNNY ACROSS
CENTRAL NC. LOOKING AROUND FOR POTENTIAL TRIGGERS FOR CONVECTION
INITIATION OUTSIDE OF THE MOUNTAINS... THE PIEDMONT TROUGH WAS
LOCATED FROM NEAR WADESBORO NORTHEAST TO NEAR FORT BRAGG... ROCKY
MOUNT... AND ROANOKE RAPIDS. THE DEW POINTS WERE IN THE LOWER 70S
ALONG AND EAST OF THE TROUGH... WITH LOWER TO MID 60S DEW POINTS
TO THE WEST. THERE WAS ALSO A WELL DEFINED SEA BREEZE FRONT ALONG
THE NC/SC COAST MOVING INLAND. CONVECTIVE DEBRIS CLOUDINESS
CONTINUED MOVING SLOWLY SE OVER THE NORTHERN COASTAL PLAIN... WITH
SOME ENHANCED CUMULUS DEVELOPING AHEAD OF THIS MID LEVEL
CLOUDINESS... ALONG THE SURFACE TROUGH.

LARGE SCALE SUBSIDENCE ASSOCIATED WITH THE UPPER RIDGING DOES NOT
FAVOR WIDESPREAD CONVECTION THIS AFTERNOON AND EVENING. HOWEVER...
THERE DOES APPEAR TO BE A SHEAR AXIS EXTENDING OVER CENTRAL VA AND
NE NC... MOVING SLOWLY SOUTH. COMBINED WITH STRONG HEATING AND THE
AFOREMENTIONED CONVECTIVE TRIGGERS... THERE WILL BE A CHANCE OF
THUNDERSTORMS THROUGH THE EVENING. THE DRY POCKET OVER THE CENTRAL
PIEDMONT MAY HELP PRODUCE A MINIMUM OF ACTIVITY THERE. FOR NOW...
WILL KEEP THE HIGHEST POP NW-NE ZONES... AND SE ZONES FOR THE
REMAINDER OF THIS AFTERNOON AND EVENING FOR SCATTERED THUNDERSTORMS.
THE NAM AND WFR SUPPORT CONVECTION THIS EVENING... THIS LESSER
SUPPORT FROM THE GFS.

SINCE THE STEERING FLOW IS WEAK UNDER THE RIDGE ALOFT... ANY STORMS
WILL BE SLOW MOVING... AND DROP HEAVY RAINFALL OF 1-2 INCHES IN 30
MINUTES TO AN HOUR. THE ONLY COUNTIES WITHE FLASH FLOOD GUIDANCE
VALUES CURRENTLY UNDER 3 INCHES/HOUR TO PRODUCE FLASH FLOODING
(OUTSIDE THE URBAN AREAS OF THE TRIAD AND TRIANGLE) INCLUDE
STANLY... ANSON... AND DAVIDSON. THESE AREAS HAVE BEEN HIT RATHER
HARD RECENTLY AND WOULD HAVE TO BE MONITORED CLOSELY IF SLOW
MOVING STORMS DEVELOP THERE AGAIN THIS AFTERNOON AND EVENING.

UNDER PARTLY CLOUDY SKIES... LOWS 69-73 EXPECTED. -BADGETT
&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...

ONLY SLIGHT CHANCE POP FAVORED ON WEDNESDAY AND AGAIN ON THURSDAY
OVER MOST OF CENTRAL NC UNDER THE UPPER RIDGE. FAVORED AREAS AGAIN
EXPECTED TO BE OVER THE MOUNTAINS... AND ALONG THE PIEDMONT
TROUGH... AND SEA BREEZE. LOWS OF 69-73 AND HIGHS OF 90-95 EXPECTED
WEDNESDAY AND THURSDAY. HEAT INDICES WILL APPROACH 100 ALONG AND
EAST OF THE PIEDMONT TROUGH EACH DAY.

THE CHANCE OF WIDESPREAD CONVECTION SHOULD INCREASE FRIDAY
AFTERNOON ESPECIALLY NORTHERN AREAS... DUE TO THE LARGE SCALE H5
HEIGHT FALLS... AND APPROACH OF THE COLD FRONT LATE. HIGHS FRIDAY
AGAIN WILL BE 90-95 EXCEPT UPPER 80S NW. HIGHEST POPS NORTH (40).
-BADGETT
&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

SURFACE FRONT WILL SLOWLY MOVE THROUGH CENTRAL NORTH CAROLINA
OVERNIGHT FRIDAY AND INTO THE WEEKEND...THOUGH THERE IS SOME CONCERN
ABOUT THE FORWARD SPEED THAT THE FRONT WILL HAVE.  THE GFS OVERALL
APPEARS THE MOST AGGRESSIVE IN PUSHING THE FRONT SOUTH INTO THE
SANDHILLS BY SATURDAY MORNING...SLOWLY PUSHING IT SOUTH OF THE STATE
BY SATURDAY NIGHT.  BECAUSE THE GFS HAS A SURFACE WAVE MOVING
THROUGH CENTRAL NORTH CAROLINA FRIDAY AND FRIDAY NIGHT...RAINFALL
AMOUNTS FROM THE GFS LATE FRIDAY INTO FRIDAY NIGHT ARE FAIRLY
HEALTHY...NEARLY 1.5 INCHES OVER NORTHEAST ZONES IN PARTICULAR.  THE
ECMWF...ON THE OTHER HAND...IS SLOWER WITH THE FRONT AND HAS A
SURFACE WAVE MOVING THROUGH VIRGINIA.  THIS SCENARIO WOULD KEEP
RAINFALL AMOUNTS LESS...ON AVERAGE.  THE ECMWF EVENTUALLY GETS THE
FRONT SOUTH OF THE STATE BY SUNDAY MORNING...WHILE THE CANADIAN IS
THE SLOWEST OF THEM ALL...APPEARING TO WASH OUT THE FRONT AND
LEAVING A TROUGH OVERHEAD.

BECAUSE THE LOW-LEVEL FLOW SHOULD BE WEAK AND CENTRAL NORTH CAROLINA
LIES NEAR THE BASE OF THE LONGWAVE TROUGH FOR THE WEEKEND...THINK A
SLOWER FORWARD PROGRESS THAN THE GFS IS THE PRUDENT FORECAST AT THIS
POINT.  WITH THAT IN MIND...OPTED FOR SCATTERED THUNDERSTORMS VERSUS
NUMEROUS OR LIKELY AND INSTEAD OF CHANCE FOR FRIDAY NIGHT AND
SATURDAY...IMPLYING CONFIDENCE IN AT LEAST THEIR EXISTENCE...WITH
LINGERING LOW CHANCES THROUGH SATURDAY EVENING WHERE THE GFS IS
ESSENTIALLY DRY.  BY 12Z SUNDAY...THE NCEP ENSEMBLES ONLY SHOW VERY
LOW PROBABILITIES OF ANY MEASURABLE PRECIPITATION...AND GFS MOS
ENSEMBLE POPS ARE VIRTUALLY ALL AT OR BELOW CLIMATOLOGY.

FOR THE START OF THE UPCOMING WORK WEEK...TEMPERATURES NEAR SEASONAL
NORMS SHOULD BE THE RULE...WITH MID TO UPPER 80S AND LOWS FOR THE
MOST PART IN THE LOWER TO MID 60S.  GFS 1000-850MB THICKNESSES
ACTUALLY SUPPORT SOME HIGHS IN THE LOWER 80S...BUT WILL HOLD OFF ON
GOING THAT COOL FOR NOW.  HUMIDITY SHOULD START TO INCREASE AGAIN
TOWARD THE END AND JUST BEYOND THE CURRENT LONG-TERM FORECAST PERIOD
AS THE SURFACE RIDGE MOVES OFF OF THE COAST AND A RETURN TO A MORE
SOUTHERLY SURFACE FLOW OCCURS. -DJF

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...

MODELS SHOW DIFFERENT SCENARIOS FOR DEEP CONVECTION WITH THE NAM
SHOWING STRONG LIFT FROM LATE THIS AFTERNOON THROUGH THIS
EVENING...WHILE THE GFS AND RUC INDICATE MODERATE SUBSIDENCE AND
HIGH BOUNDARY LAYER CONVECTIVE INHIBITION OVER MUCH OF CENTRAL NORTH
CAROLINA WHICH WOULD KEEP MOST SHOWERS AND THUNDERSTORMS WIDELY
SCATTERED OR SCATTERED AT BEST.  MOS POPS FROM THE GFS AND NAM SHOW
THE SAME DISPARITY.  WITH LITTLE CHANGE IN THE OVERALL WEATHER
PATTERN AND THE MESOSCALE DOMINATING DEEP CONVECTIVE DEVELOPMENT IN
CENTRAL NORTH CAROLINA...A PERSISTENCE FORECAST WILL CONTINUE TO BE
THE BEST COURSE OF ACTION OVER THE NEXT DAY OR SO.

WITH THAT IN MIND...18Z TAFS SHOWED A FORECAST OF VFR CONDITIONS
WITH CB FROM LATE THIS AFTERNOON THROUGH EARLY THIS EVENING TO
HIGHLIGHT TO AVIATION INTERESTS THE POTENTIAL FOR SCATTERED
THUNDERSTORMS.  EXPECT AREAS OF MVFR FOG AND HAZE OVERNIGHT...
LOCALLY IFR WHERE ANY RAIN WOULD FALL AND IN VICINITY OF KRWI.
WINDS WILL BE LIGHT IN GENERAL...LESS THAN 10KT...BACKING TO ALMOST
A SOUTHEAST DIRECTION INTO THE EVENING BEFORE VEERING TO SOUTHWEST
BY EARLY WEDNESDAY.  WITH MIXING THERE COULD BE A FEW...BRIEF GUSTS
IN THE LOWER TEENS KNOTS ESPECIALLY AFTER SUNRISE WEDNESDAY WHEN
925MB WINDS ARE FORECAST FROM 10 TO 20KTS AND MODEL SOUNDINGS SHOW
THE BOUNDARY LAYER QUICKLY GOING DRY ADIABATIC UNDER DIURNAL WARMING.

MOVING THROUGH THE REST OF THE WEEK...THE LARGEST POTENTIAL OF IFR
CONDITIONS AND THUNDERSTORMS WILL COME LATE FRIDAY INTO SATURDAY AS
A COLD FRONT PUSHES SLOWLY SOUTH ACROSS CENTRAL NORTH CAROLINA.
TIMING OF THE FRONT STILL HAS SOME UNCERTAINTY...BUT THERE SHOULD BE
AT LEAST SCATTERED COVERAGE OF THUNDERSTORMS.  AREAS OF LOW CEILING
AND VISIBILITY ALSO MAY OCCUR PARTICULARLY SATURDAY MORNING IN
MOISTURE POOLING AND LIGHT WINDS ASSOCIATED WITH THE FRONT. -DJF

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
AIR QUALITY ACTION DAY UNTIL 9 PM EDT THIS EVENING FOR
NCZ021>023-038-039.
&&

SYNOPSIS...BADGETT/MWS
NEAR TERM...BADGETT
SHORT TERM...BADGETT
LONG TERM...DJF
AVIATION...DJF
Hazardous weather outlook, Jun 26, 10:53 AM EST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1153 AM EDT TUE JUN 26 2007

NCZ007>011-024>028-040>043-073>078-083>086-088-089-271600-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-
HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1153 AM EDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON.
A FEW OF THESE STORMS WILL BECOME STRONG WITH FREQUENT LIGHTNING...
GUSTY WIND TO 50 MPH... AND SMALL HAIL. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE... WITH DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HOT AND HUMID WEATHER WILL CONTINUE WEDNESDAY AND THURSDAY...
WITH HEAT INDICES EXPECTED TO APPROACH 100 DEGREES OVER THE
SANDHILLS AND COASTAL PLAIN FOR A FEW HOURS WEDNESDAY AND
THURSDAY.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY
AFTERNOON AND EVENING... AS A STRONG COLD FRONT APPROACHES FROM
THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

NCZ021>023-038-039-271600-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
1153 AM EDT TUE JUN 26 2007

...AIR QUALITY ACTION DAY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

AIR QUALITY ACTION DAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON.
A FEW OF THE STORMS WILL BECOME STRONG WITH FREQUENT LIGHTNING...
GUSTY WIND TO 50 MPH... AND SMALL HAIL. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE... WITH DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY
AFTERNOON AND EVENING... AS A STRONG COLD FRONT APPROACHES FROM
THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

BADGETT

In the hours before

Special weather statement, Jun 26, 1:27 PM EST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
227 PM EDT TUE JUN 26 2007

NCZ042-261930-
JOHNSTON-
227 PM EDT TUE JUN 26 2007

...A STRONG THUNDERSTORM WILL BE OVER JOHNSTON COUNTY THROUGH 330
PM EDT...

AT 227 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PINE LEVEL...OR ABOUT 9 MILES EAST OF SMITHFIELD. THE STORM WAS
MOVING VERY LITTLE.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...KENLY...PINE LEVEL...
MICRO.

GUSTY WINDS OF 30 TO 40 MPH AND DANGEROUS LIGHTNING CAN BE EXPECTED
WITH THE THUNDERSTORM. IN ADDITION...BECAUSE THE STORM WAS NEARLY
STATIONARY...RAINFALL AMOUNTS AROUND AN INCH AND A HALF ARE LIKELY
IN A VERY SMALL AREA JUST EAST OF PINE LEVEL.  PERSONS TRAVELLING
ALONG INTERSTATE 95 IN EASTERN JOHNSTON COUNTY SHOULD BE PREPARED
FOR BRIEFLY HEAVY RAIN AND POOR VISIBILITY.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

DJF
Special weather statement, Jun 26, 2:27 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT TUE JUN 26 2007

NCZ075>077-084>086-088-262030-
CUMBERLAND-HARNETT-HOKE-LEE-MOORE-RICHMOND-SCOTLAND-
327 PM EDT TUE JUN 26 2007

...STRONG SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM AND DRIFT
SLOWLY ACROSS THE SANDHILLS COUNTIES OF RICHMOND...LEE...HARNETT
...MOORE...CUMBERLAND...HOKE AND SCOTLAND  THROUGH 430 PM EDT...

AT 327 PM EDT...DOPPLER RADAR INDICATED THE GREATEST CONCENTRATION
OF SHOWERS AND THUNDERSTORMS BETWEEN SEVEN LAKES AND RAEFORD
INCLUDING THE SOUTHERN PINES AREA.  THESE STORMS WERE NEARLY
STATIONARY.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. TAKE SHELTER IN A NEARBY
BUILDING OR VEHICLE.

RFG
Special weather statement, Jun 26, 2:34 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
334 PM EDT TUE JUN 26 2007

NCZ042-089-262030-
JOHNSTON-SAMPSON-
334 PM EDT TUE JUN 26 2007

...STRONG THUNDERSTORMS WILL CONTINUE TO FORM AND DRIFT SLOWLY OVER
SOUTHERN JOHNSTON AND WESTERN SAMPSON COUNTIES THROUGH 430 PM EDT...

AT 334 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS BETWEEN
SMITHFIELD AND ROSEBORO INCLUDING THE NEWTON GROVE AND SPIVEYS
CORNER AREA. THESE STORMS WERE NEARLY STATIONARY.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

LIGHTNING HAS BEEN KNOWN TO STRIKE UP TO 15 MILES FROM A
THUNDERSTORM CLOUD. GO TO YOUR CAR OR A BUILDING AT THE FIRST SIGN
OF A STORM OR WHEN THUNDER IS HEARD.

RFG
Special weather statement, Jun 26, 3:25 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT TUE JUN 26 2007

NCZ075-084>086-262130-
HOKE-MOORE-RICHMOND-SCOTLAND-
425 PM EDT TUE JUN 26 2007

...STRONG THUNDERSTORMS WILL CONTINUE TO FORM AND DRIFT SLOWLY SOUTH
ACROSS FAR EASTERN RICHMOND...MOORE...HOKE AND NORTHERN SCOTLAND
COUNTIES OF THE SANDHILLS REGION THROUGH 530 PM EDT...

AT 425 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PINEBLUFF TO 12 MILES EAST OF ANTIOCH...OR ALONG
A LINE EXTENDING FROM 7 MILES SOUTHWEST OF SOUTHERN PINES TO 12 MILES
EAST OF RED SPRINGS...DRIFTING SOUTHWEST AT 5 MPH.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

RFG

The radar

The Raleigh/Durham radar (KRAX), 125 km away, was scanning. The volume nearest the first event began at 21:20 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Scotland

When
June 26, 4:20 PM EST
Where
Scotland County, 6 mi N of Laurinburg
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.857, -79.450

Several trees were blown down on Silverhill Road.

Hail, Richmond

When
June 26, 4:45 PM EST
Where
Richmond County, 3 mi N of Hamlet
Measured
0.75 in hail
Reported by
Public
Coordinates
34.923, -79.700

Thunderstorm Wind, Scotland

When
June 26, 4:53 PM EST
Where
Scotland County, 2 mi E of Gibson
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
34.750, -79.565

Gibson Fire Department reported several trees and power lines down. One tree fell on a house on St. Johns Church Road.

Thunderstorm Wind, Scotland

When
June 26, 4:55 PM EST
Where
Scotland County, 2 mi SW of Laurinburg
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
34.750, -79.475

Laurinburg Fire Department reported multiple trees down on Purcell Road.

Thunderstorm Wind, Scotland

When
June 26, 4:55 PM EST
Where
Scotland County, 0.9 mi NW of Gibson
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.759, -79.611

A trained spotter reported roof and structural damage to a home and other buildings near Gibson.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29164, 29172, 29166, 29168, 29169.